Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 48, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 25, 2023, 9:18 AM EST for Forsyth County, Fulton County, Georgia. It took effect at Jan 25, 2023, 12:36 PM EST. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2023, 9:18 AM EST (14:18 UTC)
- In effect from
- Jan 25, 2023, 12:36 PM EST
- Expired
- Jan 26, 2023, 8:42 PM EST
- In force
- 32 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 7.21 ft at Jan 26, 2023, 10:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
300
WGUS42 KFFC 251418
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
918 AM EST Wed Jan 25 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-260230-
/O.NEW.KFFC.FL.W.0048.230125T1736Z-230126T2231Z/
/APHG1.1.ER.230125T1736Z.230126T0600Z.230126T1630Z.NO/
918 AM EST Wed Jan 25 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...From this afternoon to tomorrow afternoon.
* IMPACTS...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 9:00 AM EST Wednesday the stage was 6.1 feet and rising.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 7.4 feet just after midnight
tonight. It will then fall below flood stage late Thursday
morning.
- Flood stage is 7 feet.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$5 follow-up statements
763
WGUS82 KFFC 252019
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
319 PM EST Wed Jan 25 2023
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-260830-
/O.EXT.KFFC.FL.W.0048.000000T0000Z-230126T2230Z/
/APHG1.1.ER.230125T2228Z.230126T0600Z.230126T1630Z.NO/
319 PM EST Wed Jan 25 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 3:00 PM EST Wednesday the stage was 6.5 feet and rising
slowly.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 7.4 feet just after
midnight tonight. It will then fall below flood stage late
Thursday morning.
- Flood stage is 7 feet.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$787
WGUS82 KFFC 260218
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
918 PM EST Wed Jan 25 2023
...The Flood Warning is extended for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
GAC117-121-261430-
/O.EXT.KFFC.FL.W.0048.000000T0000Z-230127T1200Z/
/APHG1.1.ER.230126T0900Z.230126T1800Z.230127T0600Z.NO/
918 PM EST Wed Jan 25 2023
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until Friday morning.
* IMPACTS...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 9:00 PM EST Wednesday the stage was 6.7 feet and rising.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 7.2 feet early tomorrow afternoon.
It will then fall below flood stage early Friday morning.
- Flood stage is 7 feet.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$130
WGUS82 KFFC 261024
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
524 AM EST Thu Jan 26 2023
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-262230-
/O.CON.KFFC.FL.W.0048.000000T0000Z-230127T1200Z/
/APHG1.1.ER.230126T1000Z.230126T1800Z.230127T0600Z.NO/
524 AM EST Thu Jan 26 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and is forecast to continue.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until Friday morning.
* IMPACTS...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 5:15 AM EST Thursday the stage was 7 feet and slowly
rising.
- Forecast...The river is expected to rise to a crest of 7.2
feet this afternoon. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$912
WGUS82 KFFC 261609
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1109 AM EST Thu Jan 26 2023
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-270415-
/O.EXT.KFFC.FL.W.0048.000000T0000Z-230127T1000Z/
/APHG1.1.ER.230126T1000Z.230126T1800Z.230127T0400Z.NO/
1109 AM EST Thu Jan 26 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding will continue.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until late tonight.
* IMPACTS...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 11:00 AM EST Thursday the stage was 7.2 feet and rising.
- Forecast...The river is expected to rise to a crest of 7.3
feet this afternoon. It will then fall below flood stage late
this evening.
- Flood stage is 7.0 feet.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$247
WGUS82 KFFC 270142
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
842 PM EST Thu Jan 26 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
GAC117-121-270245-
/O.CAN.KFFC.FL.W.0048.000000T0000Z-230127T0142Z/
/APHG1.1.ER.230126T1000Z.230126T1530Z.230126T1800Z.NO/
842 PM EST Thu Jan 26 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Thursday the stage was 4.7 feet and falling.
- Forecast...The river is expected to rise to a crest of 5.6
feet just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:32 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 25, 6:32 AM EST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 632 AM EST Wed Jan 25 2023 ...New 12Z Aviation Discussion... .AVIATION... (12Z TAFS) Issued at 625 AM EST Wed Jan 25 2023 Many of the issues at area TAF sites will be over the next few hours. Main line of showers and storms moving through metro sites now resulting in LIFR or IFR cigs with TSRA at most sites. CIGS should slighly improve as the main rain shield moves through and showers become more scattered on the backside of the line. Will maintain tempo for those showers which will cause temporary CIG and VSBY conditions. Winds may be variable for an hour or two until the main front arrives between 14-15Z but expect a fairly quick transition from south winds to west winds which should remain gusty through the day. By afternoon expect MVFR to VFR CIGS and conditions at all TAF sites. //ATL Confidence...Avi Update... Medium confidence on CIGS High Confidence all other elements 30 && .SHORT TERM... (Today through Thursday) Issued at 331 AM EST Wed Jan 25 2023 Much of the action in the short term will be over the next 6-12 hours or so. Shortwave trof and attendant surface low lifting north through the Mid Mississippi Valley will continue northeast into the Ohio Valley by mid morning. Cold front expected to push into the state early AM Wednesday will continue to push across the region. Sensible weather will be broken into 2 regions... the colder windy rainy northern portion of the state and the southern tier where enough gulf moisture will surge north to create a small window of severe weather as the front pushes through late morning and early afternoon. To the north...basically north of the Fall line and closer to the stronger dynamics of the system. A potent low level jet of 70kts analyzed by the 06z BMX sounding will be moving across the region through early AM. Some of those winds may mix down with heavier rain showers along and ahead of the front...particularly across the higher elevations of N. GA closer to the LLJ max.Gusty winds can be expected as some of the winds will mix down. One saving grace from more widespread winds mixing down to the surface will be a temperature inversion around 925mb noted on both FFC and BMX soundings at 06z...which will tend to separate the stronger winds from the BL...regardless, some stronger winds will mix down and wind gusts to 50mph are possible. To the south of the fall line, starting to see dewpoints recover with 50 dewpoints creeping into Crisp and Sumter counties. 60+ dewpoints still remain south in the FL Panhandle, however latest guidance suggests 60 dewpoints will continue to surge north to a CSG-MCN line by mid morning. This will result in a small window of weak instability just ahead of the front. Given the strong wind shear profile, cant rule out wind damage and/or a brief tornado spinup in the line...however best chances appear to be in areas east of I75 and south of I65 late morning into early afternoon. Current analysis indicating 500+ m2/s2 0-1km helicity values along and south of the fall line with values 800+ in the 0-3km layer. SPC has put this region in a Slight Risk for today with the spinup tornado and damaging winds being the main risk..particularly with those kinds of wind shear values. It will only take a little bit of instability. Beyond today...cold surface high pressure builds in with much colder temps in store Thu leading into the weekend. KS && .LONG TERM... (Thursday night through Tuesday) Issued at 331 AM EST Wed Jan 25 2023 Quiet weather will begin the forecast period as surface high pressure settles into the Southeast. The surface high will push overhead during the day on Friday with mostly clear skies leading to chilly temperatures below freezing areawide during the morning. Temperatures will remain a few degrees below normal Friday afternoon with another morning of subfreezing temperatures Saturday. As the surface high drifts east through the day Saturday, southerly flow will return, and high temperatures will again return to near normal. The dry first half of the weekend will come to an end by Sunday as a shortwave trough ejects from the Plains and pushes a surface cold front into the area. Widespread showers will overspread the area, particularly by the latter half of the day Sunday. Thunder appears unlikely at this time give lack of instability, but moderate to locally heavy rain will be possible, mainly in Middle Georgia. Briefly drier conditions may return on Monday, but this appears short-lived as another system is waiting in the wings, likely arriving by midweek and bringing additional rainfall. Temperatures look to trend back above normal next week. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 36 48 28 48 / 0 0 0 0 Atlanta 36 47 28 47 / 0 0 0 0 Blairsville 31 41 22 43 / 0 0 0 0 Cartersville 35 46 25 48 / 0 0 0 0 Columbus 38 52 29 51 / 0 0 0 0 Gainesville 36 45 27 45 / 0 0 0 0 Macon 38 53 30 52 / 0 0 0 0 Rome 36 47 27 49 / 0 0 0 0 Peachtree City 36 49 27 49 / 0 0 0 0 Vidalia 39 54 32 52 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight EST tonight for GAZ001>009-011>016- 019>025-027-030>039-041>062-066>076-078>086-089>098-102>113. && SHORT TERM...30 LONG TERM....RW AVIATION...30
Hazardous weather outlook, Jan 25, 3:33 AM EST, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 333 AM EST Wed Jan 25 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 333 AM EST Wed Jan 25 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and embedded thunderstorms will spread eastward across the area from this morning into this afternoon. Strong to locally damaging wind gusts are possible in this activity, particularly across central Georgia. A Wind Advisory is also in effect across the area through midnight tonight for possible wind gusts up to 45 mph outside of any showers or thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jan 25, 8:47 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 AM EST Wed Jan 25 2023
GAZ072-082>084-095>097-107-109-251430-
Wilkinson GA-Bibb GA-Houston GA-Jones GA-Laurens GA-Bleckley GA-
Dodge GA-Twiggs GA-Pulaski GA-
847 AM EST Wed Jan 25 2023
...Strong thunderstorms will impact portions of northwestern Laurens,
Wilkinson, northwestern Dodge, southeastern Bibb, northwestern
Pulaski, Twiggs, Bleckley, Houston and southeastern Jones Counties
through 930 AM EST...
At 846 AM EST, a line of strong thunderstorms was along a line
extending from near Huber to Elko, and moving northeast at 40 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Cochran, Hawkinsville, Jeffersonville, Irwinton, Warner
Robins, Centerville, Gordon, Chester, Ivey, McIntyre, Dudley,
Toomsboro, Danville, Montrose, Allentown, Robins AFB, Marion,
Hayneville and Robins Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3232 8378 3261 8370 3288 8353 3293 8306
3292 8306 3291 8305 3288 8305 3288 8304
3287 8304 3285 8303 3285 8301 3260 8300
3234 8318
TIME...MOT...LOC 1346Z 246DEG 37KT 3274 8354 3232 8370
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:47 AM EST | Special Weather Statement | FFC | Bleckley, Houston, Twiggs, Wilkinson | 43 min |
| Jan 25, 10:13 AM EST | River Flood Warning | FFC | Forsyth | 9 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.